Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 503, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 15, 2002, 12:54 PM CST for Simpson County, Mississippi. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2002, 12:54 PM CST (18:54 UTC)
- Expired
- Nov 15, 2002, 1:25 PM CST
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Simpson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 1:10 PM CST | Hail 0.75 | Magee, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 12:15 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
329 WUUS54 KJAN 151854 SVRJAN MSC127-151925- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1254 PM CST FRI NOV 15 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI * UNTIL 125 PM CST * AT 1254 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF MAGEE...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR MAGEE AT 100 PM CST HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. LAT...LON 3179 9000 3180 8968 3186 8968 3198 8967
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 12:47 PM CST, 7 minutes earlier.
Area forecast discussion, Nov 15, 12:47 PM CST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1247 PM CST FRI NOV 15 2002 CURRENTLY...AREA OF STRONG THUNDERSTORMS DEVELOPING OVER THE SOUTH. A 130 KT JET MAXIMA POISED TO MOVE FROM SOUTHEAST TEXAS EASTWARD THROUGH LOUISIANA AND SOUTHERN MISSISSIPPI...COUPLED WITH A 60 TO 70 KT MID LEVEL JET AND DECENT INSTABILITY. SPC HAS PUT A WATCH FOR THE EAST AND SOUTH. HAVE ADJUSTED ZONES ACCORDINGLY. WITH THUNDERSTORMS FOR EARLY TONIGHT FOR THE EAST AND SOUTH. .JAN... AR...NONE. LA...NONE. MS...NONE. 17
Hazardous weather outlook, Nov 15, 11:33 AM CST, 1 hour 21 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1133 AM CST FRI NOV 15 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...MAINLY ACROSS AREAS EAST OF I-55 THROUGH 5 PM. ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH THE SAME TIME FRAME...GENERALLY ALONG AND SOUTHEAST OF A LINE FROM BROOKHAVEN TO TAYLORSVILLE TO MERIDIAN. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING QUARTER TO DIME SIZE HAIL AND DAMAGING WIND GUSTS TO 60 MPH. ISOLATED TORNADOES CANNOT BE RULED OUT EITHER...MAINLY OVER EXTREME SOUTHERN SECTIONS OF THE OUTLOOK AREA. THIS THUNDERSTORM ACTIVITY IS IN RESPONSE TO A COLD FRONT THAT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. COLD TEMPERATURES ALOFT AND A VERY STRONG JET STREAM WILL COMBINE WITH THE SURFACE COLD FRONT TO PRODUCE THUNDERSTORMS THIS AFTERNOON. THIS INTENSIFYING SYSTEM WILL BE EAST OF THE AREA LATER THIS EVENING PUTTING A END TO OUR THUNDERSTORM CHANCES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUIRED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... A MUCH COLDER AIRMASS WILL SETTLE OVER THE LOWER MISSISSIPPI RIVER VALLEY SATURDAY IN THE WAKE OF THE COLD FRONT. MUCH OF THE AREA COULD EXPERIENCE A FREEZE SUNDAY AND MONDAY MORNINGS. TEMPERATURES FROM THE MIDDLE 20S TO LOWER 30S SHOULD BE EXPECTED...WITH THE COLDEST READINGS ON MONDAY MORNING. IN ADDITION...COLDER TEMPERATURES AND WINDS OF 15 TO 25 MPH ON SATURDAY WILL PRODUCE BLUSTERY CONDITIONS OVER THE ENTIRE WATCH AREA. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 1:15 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 30 min |
| Nov 15, 1:31 PM CST | Severe Thunderstorm Warning | JAN | Covington | 44 min |
| Nov 15, 1:43 PM CST | Severe Thunderstorm Warning | JAN | Lawrence | 37 min |
| Nov 15, 1:54 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 46 min |
| Nov 15, 2:18 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 47 min |
| Nov 15, 2:43 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 22 min |
| Nov 15, 3:22 PM CST | Tornado Warning | JAN | Jones | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.